# SDR 2024FA0000215

- Difficulty date: March 11, 2024
- Submitted: March 13, 2024
- Operation: General aviation
- Aircraft: N687JL
- Make and model: Cessna 525C
- Aircraft serial: 0202
- Aircraft time: 1,615 hours, 937 cycles
- Engine: Wilint FJ444A
- Engine time: 1,589 hours, 926 cycles
- System (JASC): 2421 · AC Generator-Alternator
- Part: Bearing
- Part number: UNKNOWN
- Condition: Failed
- Location: Alternator
- Component: Alternator, Pacificscien
- Component part number: 99147772
- Stage of operation: CR
- How discovered: V
- Nature of condition: Z, S, H
- Precautionary procedure: H

## Discrepancy

ALTERNATOR P/N 9914777-2 HAD A MAIN BEARING FAIL. THIS IS AN ON CONDITION PART WITH NO INSPECTION OR OVERHAUL LIMITS. ALTERNATOR LASTED ONLY 1615 HOURS BEFORE FAILURE OF THE MAIN BEARING. THE MAIN BEARING CAME APART UNDER NORMAL OPERATING CONDITIONS AND CAUSED THE ALTERNATOR ARMATURE TO THEN DRAG AND COMPOUND THE DAMAGE TO THE INTERNAL OF THE ALTERNATOR. NO DAMAGE NOTED TO ENGINE GEARBOX OR ANY SURROUNDING COMPONENTS. THE L/H ALTERNATOR CONTROLS THE L/H WINDSHIELD HEAT CIRCUIT THROUGH THE PCU, WHEN L/H ALTERNATOR FAILS, L/H WINDSHIELD HEAT FAILS.
